Pennsylvania, 2008

Flooding in Pennsylvania, April 26 to 27, 2008

April 26 to 27, 2008 · NWS CTP · 2 events in 2 counties and zones

Persistent thunderstorms with heavy rain caused small streams and creeks to rise during the afternoon and early evening of Saturday, April 26. Eventually, additional heavy rain over the same area caused flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

Persistent thunderstorms with heavy rain caused small streams and creeks to rise during the afternoon and early evening of Saturday, April 26. Eventually, additional heavy rain over the same area caused flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Apr 26, 6:55 PM EST, 2 hours 5 minutes earlier.

Area forecast discussion, Apr 26, 6:55 PM EST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
755 PM EDT SAT APR 26 2008

.SYNOPSIS...
A COLD FRONT WILL PUSH EAST OF THE AREA TONIGHT...FOLLOWED BY MUCH
DRIER AIR THAT WILL LAST THROUGH MOST OF SUNDAY. ANOTHER STORM WILL
TAKE SHAPE OVER THE TEXAS HIGH PLAINS AND MOVE NORTHEAST TO BRING
MORE RAIN ACROSS THE STATE SUNDAY NIGHT AND MONDAY. MUCH COOLER
AIR WILL FOLLOW THIS SECOND WEATHER SYSTEM...LASTING INTO MID
WEEK. SLOWLY MODERATING TEMPERATURES AND GENERALLY DRY WEATHER
WILL OCCUR LATE NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
MOST OF THE FCST AREA IS IN THE WARM SECTOR WITH TEMPS IN THE 60S
TO LOWER 70S...AND DEWPOINTS IN THE 50S...NEARING 60 OVER THE FAR
SE. AN EAST-SOUTHEAST WIND OVER THE LOWER SUSQ INDICATES THE WARM
FRONT HAS HUNG UP IN THIS REGION. VIS SHOTS SHOW THE LOW CLOUDS
WORKING WESTWARD OFF THE COAST. THESE WILL LIKELY BURN AND LIFT UP
BEFORE MAKING TOO MUCH PROGRESS FURTHER WEST...BUT THE PRESENCE OF
THE WARM FRONT POSES INTERESTING CHALLENGES FOR THE FCST LATER
TODAY.

THE COLD FRONT AT 15Z WAS JUST ENTERING NW PA...EXTENDING DOWN TO
ERN KY. MOST OF THE DEEPER CLOUDS WITH THE FRONT WERE AT AND
BEHIND IT...WITH JUST SOME SCATTERED CONVECTION TRYING TO GET
GOING OVER CENTRAL PA IN THE WARM AIR. MID LEVEL LAPSE RATES ARE
NOT ESPECIALLY STEEP SO FOR AT LEAST THE NEXT HOUR OR SO HARD TO
SEE MUCH BIG COMING OUT OF THESE SHOWERS/STORMS.

INDICATORS STILL POINT TO A DECENT CHANCE OF SOME CONVECTION THIS
AFTERNOON...AS DEWPOINTS NEAR OR EXCEED 60F IN MOST
AREAS...REFLECTING THE PROGGED SURGE IN PRECIPITABLE WATERS...FCST
TO INCREASE TO BETWEEN 1 TO 1.5...OR TO ABOUT 1 TO 3 STANDARD
DEVIATIONS ABOVE NORMAL.

SHORT RANGE OBJECTIVE GUIDANCE SHOWS THE COLD FRONT SLIDING EAST
TODAY...GETTING COMPLICATED BY A SFC WAVE FORMING OVER VA...BEFORE
THE WHOLE MESS MOVES OFF THE COAST TONIGHT. 09Z SREF SHOWS A NEAR
CERTAINTY FOR MOST AREAS SEEING MEASURABLE RAIN BY 00Z...AND A
HIGH LIKELIHOOD OF MORE THAN .25 IN MANY AREAS.

SEVERE INDICATORS ARE NOT SO ROBUST. SREFS SHOW A HIGH PROBABILITY
OF CAPE BETWEEN ABOUT 600-1200J BY MID TO LATE AFTERNOON...BUT
SHEAR OVER MOST OF THE AREA DWINDLES TO MEAGER. EXCEPTION IS OVER
EASTERN AREAS WHERE I PRESUME THE MODELS SEE A FAIR AMOUNT OF
SHEAR CENTERED ON THE SLOWLY RETREATING WARM FRONT. IF WE CAN
MANAGE TO COOK UP ANY STORMS AND SHIP THEM TOWARD THE WARM
FRONT...THE POTENTIAL WILL BE THERE FOR THE STORMS TO ROTATE AND
POSSIBLY KICK THE SEVERE THREAT UP A NOTCH OR TWO.

FOR NOW...ALL WE HAVE EARNED FROM SPC IS A SEE TEXT WHICH
STATES:

     INCREASING DEEP ASCENT IS EXPECTED TO OVERSPREAD WRN NY/PA AS
SRN FRINGE OF SYSTEM EJECTING OUT OF THE GREAT LAKES GLANCES THE
REGION...AND SURFACE COLD FRONT PUSHES EWD TODAY. OVERALL UPPER
LEVEL SETUP AND NARROW CORRIDOR OF MODERATE PRE-FRONTAL MOISTURE
FAVORS A FEW POCKETS OF STRONGER STORMS WITH ISOLATED MARGINALLY
SEVERE HAIL/LOCALLY DAMAGING WINDS. SEASONABLY STRONG HEATING
SHOULD SUPPORT HIGH-BASED STORMS AND VERY STEEP LOW LEVEL LAPSE
RATES INTO THE MID ATLANTIC REGION...WHICH COULD SUPPORT A FEW EWD
MOVING CLUSTERS WITH STRONG/ISOLATED DAMAGING WINDS INTO THE EARLY
EVENING...

VERY DRY AIR...WITH RAPIDLY LOWERING PWATS...WILL PUSH INTO THE
REGION LATE TONIGHT BRINGING A QUICK TRANSITION TO MAINLY CLEAR
SKIES NEAR OR SHORTLY AFTER MIDNIGHT. MID TEMPS EARLY SUNDAY WILL
BE IN THE U30S ACROSS THE NW MTNS AND 40S TO LOWER 50S ELSEWHERE.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
HIGH PRESSURE WILL DRIFT EAST FROM THE OHIO VALLEY AND BECOME
CENTERED OVER THE COMMONWEALTH SUNDAY BRINGING A VERY NICE DAY
WITH MILD TEMPS IN THE 60S TO LOWER 70S...DRY DEWPOINTS IN THE
40S...AND JUST A LIGHT AND VARIABLE WIND BECOMING EAST  IN THE
AFTERNOON AS THE HIGH DRIFTS TO THE SRN NEW ENGLAND/MID ATLANTIC
COASTAL WATERS.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
A SHARP TROUGH SPINS UP A SURFACE LOW THAT WILL HEAD FROM THE
LOWER MISS VALLEY...NE TO WRN LAKE ERIE BY DAYBREAK MONDAY. LLVL
MOISTURE WILL QUICKLY INCREASE SUNDAY NIGHT WITH WIDESPREAD PWATS
IN THE 24-28MM RANGE THROUGHOUT THE DAY MONDAY. EXPECT PERIODS OF
MDT...CHILLIER RAIN TO FALL WITH ANOTHER 0.75 TO 1.0 INCH OF QPF
EXPECTED.

AN AXIS OF MUCH STRONGER...LLVL SOUTH TO SE WINDS OF 45 TO 55 KTS
AT 850 HPA WILL MOVE EAST ACROSS CENTRAL PENN REACHING THE SUSQ
VALLEY IN THE AFTERNOON. 12 KM NAM SUGGESTS THAT THE MAIN CORE OF
THE STRONG LLVL WINDS MAY BE LIFTING INTO CENTRAL/ERN NEW YORK
MONDAY AFTERNOON...THUS TRIMMING THE LLVL UVVEL AND HELICITY
SOMEWHAT).

LOCALIZED CAPE EXCEEDING 500 J/KG AND 0-5 KM HELICITY OVER 300
M2/S2 PER GFS SOUNDINGS (NEAR KLNS...KMDT AND KTHV) IS POSSIBLE...
AND WILL CREATE THE CHC FOR ISOLATED SVR TSRA DURING THE LATE
MORNING/AFTERNOON HOURS MONDAY. THIS IS HIGHLIGHTED BY SPCS DAY 3
SLIGHT RISK AREA COVERING THE MID ATLANTIC PIEDMONT AND ALMOST THE
SE THIRD OF PENN. BY MON NIGHT...N-S ORIENTED COLD FRONT SHOULD
BE LOCATED TO OUR EAST WITH SURFACE LOW SLIDING INTO S CANADA.
ENTIRE SYSTEM WILL WRAP UP AND BECOME NEGATIVELY TILTED FOR
MIDWEEK...ALLOWING COLDER AIR TO SLIDE IN - ESPECIALLY TO THE
NORTHERN TIER. 500MB HEIGHTS WILL BE 2-3 SD BELOW NORMAL. 850MB
TEMPS OF -4 TO -8 DEG C ARRIVE BY TUE NGT...AND WILL PROVIDE BELOW
SEASONAL CONDS TUE-THUR. EXPECT SOME MODERATION OF THIS AIRMASS AS
WEEK PROGRESSES. CHC LGT RA FROM MON-WED WITH CHC OF SN MIXED
EARLY MORNING HOURS NORTH OF I-80 TUE/WED MORNINGS.

BY LATE WEEK...A BROAD FLAT RIDGE DEVELOPS ACROSS PA. CONDITIONS
SHOULD BE MAINLY DRY...BUT WEAK SHORTWAVES SLIDING THROUGH THE
RIDGE MAY BRING LOW CHANCES FOR SHOWERS LATE IN THE WEEK AS TEMPS
MODERATE.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
STORMS DEVELOPED IN WARM AIR THIS AFTERNOON...BUT NOW ARE
WEAKENING...AS THEY HEAD INTO COOLER AND MORE STABLE AIR
TO THE EAST. WE HAD THE CAPE...BUT NOT THE DYNAMICS TODAY.
STORMS ARE MOVING INTO THE RIDGE NOW...AND SHOULD SLOW AND
WEAKEN. SEVERAL MORE HOURS OF STORMS AND MVFR CONDITIONS.
SKIES SHOULD CLEAR OVERNIGHT...WITH MAINLY VFR CONDITIONS.
SOME FOG MAY LINGER FOR A BRIEF TIME...UNTIL SOME DRY AIR
MIXES IN. HAD LITTLE DAMAGE SO FAR...NOT ENOUGH WIND ALOFT
OR DRY AIR. DEWPOINTS DO NOT DROP OFF MUCH...SECOND SET OF
STORMS FORMING OVER MTS.

FOR SUNDAY...IT WILL BE COOLER BUT A NICE DAY WITH VFR
CONDITIONS.

SUNDAY...VFR UNDER WEAK HIGH PRESSURE.

CONDITIONS BEGIN TO FADE ONCE AGAIN SUNDAY NIGHT AND MONDAY AS A
STRONG STORM PASSES THRU THE REGION WITH WIDESPREAD
SHOWERS/STORMS AND MVFR/IFR.

TUES-WED LOOK FAIR ONCE AGAIN AS A HIGH DRIFTS ACROSS FROM THE
OHIO VALLEY.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LACORTE
NEAR TERM...LACORTE
SHORT TERM...LACORTE
LONG TERM...GARTNER/MARTIN/RXR
AVIATION...LACORTE
Hazardous weather outlook, Apr 26, 5:17 AM EST, 15 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
617 AM EDT SAT APR 26 2008

PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-046-
049>053-271030-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-
617 AM EDT SAT APR 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

A COLD FRONT PUSHING EAST ACROSS THE REGION THIS AFTERNOON AND
EVENING WILL TRIGGER SHOWERS AND A FEW STRONG THUNDERSTORMS. BRIEF
WIND GUSTS OF 40 TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THE
STRONGER THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ036-056>059-063>066-271030-
FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-
LANCASTER-
617 AM EDT SAT APR 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

A COLD FRONT PUSHING EAST ACROSS THE REGION THIS AFTERNOON AND
EVENING WILL TRIGGER SHOWERS AND A FEW STRONG THUNDERSTORMS. BRIEF
WIND GUSTS AROUND 50 MPH AND HAIL UP TO ONE HALF OF AN INCH IN DIAMETER
ARE POSSIBLE WITH THE STRONGER THUNDERSTORMS ACROSS THE LOWER
SUSQUEHANNA RIVER VALLEY AND EAST CENTRAL MOUNTAINS OF PENNSYLVANIA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY AFTERNOON WITH
THE POTENTIAL FOR DAMAGING WIND GUSTS IN EXCESS OF 55 MPH...LARGE
HAIL...AND FREQUENT LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT THE OCCURRENCE OF STRONG WIND
GUSTS OVER 50 MPH...WIND DAMAGE...AND HAIL TO THE NATIONAL WEATHER
SERVICE IN STATE COLLEGE.

LAMBERT

In the hours before

Special weather statement, Apr 26, 4:07 PM EST, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
507 PM EDT SAT APR 26 2008

PAZ026-034-262130-
BEDFORD-HUNTINGDON-
507 PM EDT SAT APR 26 2008

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BEDFORD AND
SOUTHWESTERN HUNTINGDON COUNTIES...

AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES NORTHEAST OF BEDFORD...MOVING NORTHEAST
AT 30 MPH.

WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR NEW ENTERPRISE AROUND 520 PM...HOPEWELL
AROUND 525 PM AND SAXTON AROUND 530 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 143 AND 156...I-99 BETWEEN
MILE MARKERS 0 AND 7.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
220. A TRAINED SKYWARN SPOTTER REPORTED POSSIBLE ROTATION IN THIS
STORM WHILE TRAVELING ALONG ROUTE 220. THE NATIONAL WEATHER SERVICE
WILL CONTINUE TO MONTITOR THIS STORM IN THE EVENT IT GET STRONGER
AND NEEDS AN UPGRADE TO A WARNING.

TORNADOES SOMETIMES DO FORM QUICKLY WITH LITTLE ADVANCED WARNING. IF
YOU SEE ANY SIGNS OF A FUNNEL CLOUD OR TORNADO...PLEASE REPORT THAT
INFORMATION TO THE NATIONAL WEATHER SERVICE AT 1 8 0 0 6 9 7 0 0 1 0.

FORECASTER: ONDREJIK
Special weather statement, Apr 26, 4:23 PM EST, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
523 PM EDT SAT APR 26 2008

PAZ012-037-041-042-262200-
NORTHERN CLINTON-NORTHERN LYCOMING-SULLIVAN-TIOGA-
523 PM EDT SAT APR 26 2008

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CLINTON...NORTHWESTERN
LYCOMING...NORTHWESTERN SULLIVAN AND SOUTHEASTERN TIOGA COUNTIES...

AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES NORTHWEST OF JERSEY SHORE...MOVING EAST
AT 57 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR ENGLISH CENTER AROUND 530 PM...BUTTONWOOD
AROUND 535 PM...RALSTON...BLOSSBURG AROUND 545 PM...OGDENSBURG AROUND
550 PM...SHUNK AROUND 555 PM AND SHUNK AROUND 600 PM.

THIS STORM WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...STATE
ROAD 14.

FORECASTER: GARTNER/ONDREJIK
Special weather statement, Apr 26, 5:10 PM EST, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
610 PM EDT SAT APR 26 2008

PAZ019-041-045-046-049>052-262300-
MONTOUR-NORTHERN LYCOMING-NORTHUMBERLAND-SNYDER-SOUTHERN CENTRE-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-
618 PM EDT SAT APR 26 2008

...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN LYCOMING...EASTERN
CENTRE...SNYDER...MONTOUR...SOUTHEASTERN CLINTON...UNION AND WESTERN
NORTHUMBERLAND COUNTIES...

AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
JERSEY SHORE TO 10 MILES SOUTHWEST OF MIFFLINBURG...MOVING EAST AT
30 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR COLLOMSVILLE AROUND 615 PM...TROUT RUN...
SAND BRIDGE STATE PARK...PENNS CREEK AROUND 620 PM...FOREST HILL...
ELIMSPORT...WILLIAMSPORT...MIFFLINBURG AROUND 625 PM...SPRUCE RUN
RESERVOIR AND SOUTH WILLIAMSPORT AROUND 630 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 189 AND 219...I-180 BETWEEN MILE MARKERS
1 AND 29.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
147...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 220...ROUTE 522...
STATE ROAD 45.

FORECASTER: MARTIN
Local storm report, Apr 26, 5:30 PM EST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
630 PM EDT SAT APR 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 PM     HAIL             3 NNW BELMONT           40.33N 78.92W
04/26/2008  E0.50 INCH       CAMBRIA            PA   TRAINED SPOTTER

0510 PM     HAIL             2 SSE BEDFORD           39.99N 78.49W
04/26/2008  E0.75 INCH       BEDFORD            PA   TRAINED SPOTTER

            FIREFIGHTERS RESPONDING TO FIRE STARTED BY LIGHTNING
            STRIKE. ONLY 0.10 INCHES OF RAIN.

0518 PM     HAIL             15 S BEDFORD            39.80N 78.50W
04/26/2008  E1.00 INCH       BEDFORD            PA   TRAINED SPOTTER

            ESTIMATED WIND GUST TO 70 MPH.

0530 PM     TSTM WND DMG     POTTERS MILLS           40.77N 77.64W
04/26/2008                   CENTRE             PA   PUBLIC

            ESTIMATED 50 MPH WIND GUST. HEAVY RAINFALL WITH PONDING
            ON ROADS.

&&

MACH
Special weather statement, Apr 26, 6:32 PM EST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
732 PM EDT SAT APR 26 2008

PAZ064-270030-
ADAMS-
732 PM EDT SAT APR 26 2008

...A STRONG THUNDERSTORM WILL AFFECT ADAMS COUNTY...

AT 726 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTHEAST OF WAYNESBORO...MOVING EAST AT
21 MPH.

WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR CASHTOWN AROUND 740 PM...SEVEN STARS...
ARENDTSVILLE AROUND 750 PM...GETTYSBURG AROUND 755 PM...BENDERSVILLE
AROUND 800 PM...BONNEAUVILLE AROUND 810 PM...HEIDLERSBURG AND YORK
SPRINGS AROUND 820 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE
30...STATE ROAD 94.

FORECASTER: ONDREJIK
Local storm report, Apr 26, 8:53 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
953 PM EDT SAT APR 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 PM     HAIL             3 NNW BELMONT           40.33N 78.92W
04/26/2008  E0.50 INCH       CAMBRIA            PA   TRAINED SPOTTER

0510 PM     HAIL             2 SSE BEDFORD           39.99N 78.49W
04/26/2008  E0.75 INCH       BEDFORD            PA   TRAINED SPOTTER

            FIREFIGHTERS RESPONDING TO FIRE STARTED BY LIGHTNING
            STRIKE. ONLY 0.10 INCHES OF RAIN.

0510 PM     TSTM WND DMG     2 N BEDFORD             40.04N 78.50W
04/26/2008                   BEDFORD            PA   COUNTY OFFICIAL

            911 CENTER REPORTED TREES AND WIRES DOWN.

0518 PM     HAIL             15 S BEDFORD            39.80N 78.50W
04/26/2008  E1.00 INCH       BEDFORD            PA   TRAINED SPOTTER

            ESTIMATED WIND GUST TO 70 MPH.

0530 PM     TSTM WND DMG     POTTERS MILLS           40.77N 77.64W
04/26/2008                   CENTRE             PA   PUBLIC

            ESTIMATED 50 MPH WIND GUST. HEAVY RAINFALL WITH PONDING
            ON ROADS.

0546 PM     TSTM WND DMG     STATE COLLEGE           40.79N 77.86W
04/26/2008                   CENTRE             PA   COUNTY OFFICIAL

            911 CENTER REPORTED TREE DOWN ON WEST NITTANY AVENUE.

0655 PM     FLASH FLOOD      1 S EVERETT             40.00N 78.37W
04/26/2008                   BEDFORD            PA   TRAINED SPOTTER

            SPOTTER TRAVELING ON PA TURNPIKE REPORTED STREAM
            BEGINNING TO OVERFLOW BANKS. SOME FIELDS FLOODED.

0745 PM     FLASH FLOOD      CASHTOWN                39.88N 77.34W
04/26/2008                   ADAMS              PA   TRAINED SPOTTER

            SPOTTER REPORTED 1.15 INCHES OF RAIN IN 40 MINUTES. LOTS
            OF LIGHTNING. NO HAIL.

0800 PM     FLASH FLOOD      S GREENCASTLE           39.79N 77.73W
04/26/2008                   FRANKLIN           PA   TRAINED SPOTTER

            1.17 INCHES OF RAIN PAST 90 MINUTES WITH URBAN FLOODING.
            SPOTTER ALSO REPORTED THAT URBAN FLOODING WAS OCCURING AT
            CHAMBERSBURG.

0821 PM     FLASH FLOOD      5 WSW CHAMBERSBURG      39.90N 77.74W
04/26/2008                   FRANKLIN           PA   COUNTY OFFICIAL

            911 CENTER REPORTED STREAM OUT OF BANK AT ST. THOMAS.
            GROUP OF CAMPERS NEXT TO STREAM WERE BEING ASKED TO
            VOLUNTARILY EVACUATE TO HIGHER GROUND.

0840 PM     FLASH FLOOD      CHAMBERSBURG            39.93N 77.66W
04/26/2008                   FRANKLIN           PA   EMERGENCY MNGR

            PEMA REPORTED SOME CREEKS OUT OF BANKS. NO ROAD CLOSURES.

0930 PM     FLASH FLOOD      EVERETT                 40.01N 78.37W
04/26/2008                   BEDFORD            PA   EMERGENCY MNGR

            PEMA REPORTED STREET FLOODING IN WEST PROVIDENCE
            TOWNSHIP. BLOODY RUN WAS OUT OF ITS BANKS AND WATER WAS
            RUNNING THROUGH ONE HOME. SOME ROADS WERE CLOSED DUE TO
            FLOODING AND ONE MUD SLIDE.

&&

MACH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Bedford

When
April 26, 9:00 PM EST to April 27, 2:00 AM EST
Where
Bedford County, 4 mi NW of Everett to 6 mi SW of Everett
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.061, -78.424

Heavy rain caused street flooding and closed roads in West Providence Township. Bloody Run, which runs through Everett, was out of its banks and water was running through one home. A mud slide was also reported.

Flood, Franklin

When
April 26, 10:00 PM EST to April 27, 2:00 AM EST
Where
Franklin County, Sylvan to Greencastle
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.750, -78.030

Heavy rain caused flooding in Franklin County. Roadway flooding and closures were reported throughout the county, including Chambersburg, Marion and Letterkenny. Small stream flooding was noted near Cheesetown. Campers were threatened by rising waters near St. Thomas.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2008Every state in 2008This day in weather historyWarnings in Pennsylvania, April 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 84832, 84838.